MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø10X280MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø10X280MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35250280S
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The primary surgery with gamma nail was performed on (b)(6) 2017.About 10 months later, the nail breakage due to false joint was observed then revision surgery was performed on (b)(6) 2018.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that long nail kit r1.5, ti, left gamma3® ø10x280mm x 125° was alleged of 'revision' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by the damage of the implant during the drilling by the user, which caused the weakening of the implant.The device inspection shows traces of drilling on the hole of the nail, proving that a misdrilling occured, which most likely weakened the implant.The nail should have been discarded and replaced by a new one inter-operatively.Furthermore, the non-union of the bone 10 months after implantation must have over-stressed the implant which must have accelerated its breakage.The device inspection revealed the following: the device inspection shows traces of drilling on the hole of the nail.Proving that a misdrilling occured, which most likely weakened the implant.The breakage areas show one shiny surface on one side of the bridge, which confirms that the device broke first at that level, and had the two parts rub onto each other ( thus polishing the metal).The second part of the bridge shows a clean break, showing that the device finally gave it there.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø10X280MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7875038
Report Number0009610622-2018-01047
Device Sequence Number13965390
Product Code HSB
UDI-Device Identifier04546540375704
UDI-Public04546540375704
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2018
Device Catalogue Number35250280S
Device Lot NumberK035BA7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;